Alert archive / Oregon / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Portland, OR
NWS Portland, OR issued this red flag warning at Jun 29, 2015, 4:17 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2015, 4:17 AM PDT (11:17 UTC)
- Expired
- Jun 29, 2015, 9:34 AM PDT
- In force
- 5 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
675 WWUS86 KPQR 291117 RFWPQR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 417 AM PDT MON JUN 29 2015 ORZ607-WAZ660-291800- /O.NEW.KPQR.FW.W.0002.150629T1117Z-150629T1800Z/ ZONE 607-ZONE 660- 417 AM PDT MON JUN 29 2015 ...RED FLAG WARNING IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING FOR FIRE WEATHER ZONES OR607 AND WA660... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A RED FLAG WARNING FOR THUNDERSTORMS PRODUCING ABUNDANT LIGHTNING...WHICH IS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * AFFECTED AREA...IN OREGON...ZONE 607 MAINLY NORTH OF TIMOTHY LAKE. IN WASHINGTON...FIRE WEATHER ZONE 660 EAST OF MOUNT SAINT HELENS. * THUNDERSTORMS...INDIVIDUAL THUNDERSTORMS HAVE POTENTIAL TO PRODUCE LAL 3 STRIKE COUNTS OF 9 TO 15 STRIKES PER MINUTE. ADDITIONALLY...OUTFLOW GUSTS TO 40 MPH ARE POSSIBLE. * IMPACTS...ABUNDANT LIGHTNING MAY CHALLENGE INITIAL ATTACK CAPABILITIES FOR ANY NEW FIRE STARTS. OUTFLOW WIND GUSTS MAY INTENSIFY FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF THE ABOVE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PORTLAND (ALL LOWER CASE)
1 follow-up statement
310 WWUS86 KPQR 291634 RFWPQR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 934 AM PDT MON JUN 29 2015 ORZ607-WAZ660-291745- /O.CAN.KPQR.FW.W.0002.000000T0000Z-150629T1800Z/ ZONE 607-ZONE 660- 934 AM PDT MON JUN 29 2015 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING FOR FIRE WEATHER ZONES OR607 AND WA660... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE RED FLAG WARNING. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/PORTLAND (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this red flag warning went out at Jun 29, 3:15 AM PDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 29, 3:15 AM PDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PORTLAND OR 315 AM PDT MON JUN 29 2015 .SYNOPSIS...AN UPPER LEVEL LOW APPROACHING FROM THE SOUTHWEST HAS RESULTED IN COOLER OVERNIGHT TEMPERATURES. IT HAS ALSO TRIGGERED THUNDERSTORMS OVER THE NORTH OREGON AND SOUTH WASHINGTON CASCADES. THE UPPER LOW WILL MOVE OVER NW OREGON THIS AFTERNOON AND MAINTAIN THE POSSIBILITY FOR ISOLATED THUNDERSTORMS OVER THE CASCADES. A WEAKER UPPER LEVEL DISTURBANCE WILL MOVE NORTH OF THE AREA TUESDAY...PREVENTING THE UPPER RIDGE FROM STRENGTHENING. THE RIDGE WILL THEN AMPLIFY WEDNESDAY AND THURSDAY ALLOWING INLAND TEMPERATURES TO WARM INTO THE 90S. HOT AND DRY WEATHER WILL CONTINUE INTO THE HOLIDAY WEEKEND. && .SHORT TERM...TODAY THROUGH THURSDAY...AN UPPER LEVEL LOW IS CURRENTLY OFFSHORE THE SOUTHERN OREGON COAST AND HEADING TO THE NW. THIS LOW HAS DEEPENED THE MARINE LAYER ALLOWING MARINE CLOUDS TO MOVE INTO THE COAST RANGE OVER NIGHT.ONSHORE WINDS IS BRINGING SOME OF THE COOLER MARINE AIR INLAND INTO THE VALLEYS. THIS MARINE INFLUENCE COMBINED WITH CLEAR SKIES HAS RESULTED IN MUCH COOLER OVERNIGHT TEMPERATURES INLAND. THE MARINE STRATUS MAY MOVE FURTHER INLAND TO PARTS OF THE WILLAMETTE VALLEY LATER THIS MORNING. THE UPPER LOW HAS ALSO TRIGGERED SOME THUNDERSTORMS OVER THE NORTHERN OREGON AND SOUTHERN WASHINGTON CASCADES EARLY THIS MORNING. SEVERAL LIGHTNING STRIKES HAVE BEEN OBSERVED...AND ALTHOUGH THE RADAR SUGGESTS RAIN WITH THE SHOWERS...A WITNESS OF THE THUNDERSTORMS CLAIMS NO RAIN IS ACCOMPANYING THESE STORMS. THE THUNDERSTORMS PRIMARILY IMPACTED THE CASCADES....BUT WERE ALSO OBSERVED IN THE COLUMBIA RIDGE GORGE EAST OF CARSON. THE STORMS ARE QUICKLY TRACKING TO THE NORTH. ANOTHER BAND OF STORMS IS APPROACHING FROM THE NORTH AND THINK THAT SCATTERED CASCADE THUNDERSTORMS WILL CONTINUE UP TO SUNRISE...THEN ISOLATED THUNDERSTORMS THROUGH THE REST OF THE DAY. SATELLITE IMAGERY SHOWS THERE ARE THUNDERSTORMS TRYING TO DEVELOP CLOSER TO THE LOW...JUST OFFSHORE THE CENTRAL OREGON COAST. HAVE ADDED A SLIGHT CHANCE OF THUNDERSTORMS FOR THE COASTAL WATERS. TEMPERATURES TODAY WILL BE SIMILAR TO SUNDAY'S. LESS CLOUDS OVER THE AREA WILL RESULT IN MORE SOLAR INFLUENCE...BUT THE MORNING TEMPERATURES ARE COOLER SO OVERALL EXPECT INLAND AFTERNOON TEMPERATURES TO BE 1 TO 3 DEGREES WARMER THAN SUNDAY...BUT SHOULD STILL REMAIN BELOW 90. MARINE CLOUDS ALONG THE COAST WILL KEEP HIGH TEMPERATURES IN THE 60S. MODELS SHOW THAT THE UPPER RIDGE WILL BEGIN TO REBUILD OVER THE PACIFIC NW TONIGHT AND TUESDAY AND LIFT THE NEXT UPPER LEVEL SHORTWAVE...WHICH SATELLITE SHOWS CURRENTLY AROUND 43N 141W...WELL NORTH OF SEATTLE TUESDAY MORNING. ONSHORE WINDS WILL CONTINUE AS THIS LOW PASSES NORTH OF THE WATER LATE TONIGHT AND EXPECT MARINE CLOUDS OVER THE WATERS AND ALONG THE IMMEDIATE COAST. ONSHORE WINDS SHOULD PUSH THESE CLOUDS INTO THE COAST RANGE...BUT DO NOT THINK THEY WILL MOVE MUCH INTO THE WILLAMETTE VALLEY TUESDAY MORNING. WITH LESS OF A MARINE INFLUENCE TO INLAND AREAS...EXPECT INLAND TEMPERATURES TO WARM CLOSER TO 90 TUESDAY AFTERNOON. THE RIDGE WILL STRENGTHEN WEDNESDAY AND THURSDAY WITH INLAND TEMPERATURES WARMING BACK INTO THE MID TO UPPER 90S. 500 MB HEIGHTS RISE INTO THE 590S AND 850 MB TEMPS WARM ABOVE 20 DEG C WITH LITTLE TO NO MARINE INFLUENCE FOR THE INLAND AREAS. TJ .LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...THURSDAY NIGHT THROUGH SUNDAY...THE GFS AND THE ECMWF KEEP THE UPPER-LEVEL RIDGE IN PLACE OVER THE WESTERN US THROUGH THE END OF NEXT WEEK. THE ECMWF DOES TRY TO BRING A TROUGH FURTHER SOUTH INTO BRITISH COLUMBIA FRIDAY THROUGH SUNDAY. THIS WOULD TRANSITION US TO MORE ONSHORE FLOW KEEPING TEMPERATURES A BIT LESS HOT NEXT WEEKEND...LOWER 90S INSTEAD OF UPPER 90S IN THE VALLEY. MONSOONAL MOISTURE LOOKS TO STAY FURTHER EAST OF OUR AREA WHICH WILL KEEP US DRY THROUGH THE WEEKEND WITH LOWER HUMIDITY. -MCCOY && .AVIATION...MARGINALLY UNSTABLE CONDITIONS IN SOUTHERLY FLOW CONTINUES THIS MORNING. THERE HAVE BEEN SOME THUNDERSTORM ACTIVITY OVER THE CASCADE CREST FROM MOUNT HOOD INTO THE SOUTH WA CASCADES. ANOTHER BATCH OF STORMS MAY AGAIN CLIP THE CASCADES NORTH OF MT. JEFFERSON BETWEEN 10Z AND 12Z. ON THE COAST INCREASING ONSHORE FLOW PUSHING MARINE STRATUS THROUGH GAPS IN COASTAL TERRAIN. EARLIER MODEL RUN WAS SHOWING CLOUDS FILLING THE SOUTH WILLAMETTE VALLEY AND ALONG THE CASCADE FOOTHILLS. COMPARING THE MODEL WITH CURRENT OBS...THE MODEL IS A BIT OVERDONE SO WILL MAKE ADJUSTMENTS FOR THE 12Z TAF PACKAGE. OVERALL FORECAST FOR TODAY...VFR INLAND. IFR COAST RANGE WESTWARD WITH SOME IMPROVEMENT AFTER 18Z. KPDX AND APPROACHES...VFR THROUGH THIS EVENING. THERE IS A LOW CHANCE OF MVFR CIGS AROUND 2500-3000 FT TOWARD THE CASCADE FOOTHILLS BETWEEN 12Z AND 16Z MON. && .MARINE...LIGHT S TO SW WINDS OVER THE WATERS...THEN WINDS GRADUALLY TURNING NW LATER TODAY. WESTERLY SWELL 3 TO 4 FT CONTINUES. AFTERWARDS...WILL SEE RETURN OF GUSTY N WINDS AS TYPICAL SUMMER PATTERN SETS UP WITH A THERMAL TROUGH DEVELOPING OVER SW OREGON. && .PQR WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. PZ...NONE. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWSPORTLAND WWW.TWITTER.COM/NWSPORTLAND THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY REFERRED TO AS THE FORECAST AREA.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:56 AM PDT | Small Craft Advisory for Winds | PQR | 64 hr |
Nearby
Red Flag Warnings in Oregon, 2015Red Flag Warnings in Washington, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.